A 23-year-old male asked:
What if a person presents to the hospital with anaphylaxis that doesn't respond to multiple shots of epinephrine... what other steps are taken?
1 doctor answer • 1 doctor weighed in
Allergy and Immunology 57 years experience
Fluid: Since some of the plasma (blood without the cells) has often gone out of the circulation to form the tissue swelling, people in anaphylactic shock often needs fluid replacement. If your heart rate is very slow during the shock (most cases have faster but faint heart rate), Atropine may be considered. They may also intubate you. The later you seek treatment, the worse the outcome.
5k viewsAnswered >2 years ago
Last updated Jun 24, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.